I have been having heart palpitations everyday for the pass 6 months and my thyroid is 29 how long does it take for the palpitations to go away after you start the meditation?
Welcome to our forum and I am sorry you have hypothyroidism.
One of the clinical symptoms is palpitations due to not having sufficient thyroid hormones that are essential for our whole body: heart and brain need the most and that is most probably why you got palpitations. I assume you then went to the doctor who has now diagnosed hypothyroidism due to your high TSH of 29.
They usually start you on 50mcg levothyroxine which you take first thing on an empty stomach, with one full glass of water. You have increments every six weeks with an increase of 25mcg until your TSH goes down to 1 or below.
When were you diagnosed? Did you have palpitations before you were diagnosed or after you were given levothyroxine. What dose have you been prescribed?
Blood tests always have to be at the very earliest, fasting (you can drink water) and allow a gap of 24 hours between the last dose and the blood test and take afterwards. This give us the best result, The aim is a TSH of 1 or lower.
If GP hasn't tested B12, Vit D, iron, ferritin and folate ask for these at the same time as your next test. We are usually deficient which can also cause symptoms.
Always get a print-out of your results with the ranges from the surgery for your own records and you can post if you have a query.
If you are taking Teva levothyroxine that might be the cause of the palpitations. This happened to me and they have gone now that I have changed brand.
Strange you should mention Teva because gp switched me to Teva (without telling me I might add) and it is making me feel quite ill. I've asked to switch back to Activis and waiting for new script. Teva must be really cheap because they didn't want to change it. Anyone else having problems with it?
I do not believe there is any significant difference in cost across the makes of levothyroxine in the UK (except 12.5 and 75 microgram Teva which are somewhat out of line expensive).
There can be issues with having to obtain other makes through different distributors - but that would only affect a dispensing GP surgery.
Once the medication is optimised you should feel much better and hopefully the heart problems will stop - usually when the TSH falls below 1.
Mine was 110 and it was a long 9 months before I was back at a reasonable state of affairs but hopefully it will not take as long for you - it depends on how rapidly your dose is increased and what amount is right for you.
My heart pains persisted on levothyroxine and I generally felt unwell with it, but most people are fine, even my mum and sister had no problems with it, so I eventually switched to NDT (after two years of Levo) which has helped a lot.
I hope you are better soon
I can only tell you from my experience but I also had heart palpitations for a long time. Initially it was because Levothyroxine was introduced to my body. Massive palpitations! Then my dose was fiddled with a number of times - the tiniest bit too much and I was hyperthyroid instead of hypo and this included palpitations. For a long time I complained that I still felt unwell although my blood tests were telling the doctors I was stable. Finally I saw a doctor who thought to check some other things. Turns out my folic acid levels were extremely low, symptoms of which include palpitations. 8 months of supplements and now my palpitations are few. May be get some more tests? Hope you get to the bottom of it and feel better.
I'm by no means an expert on your condition, but heart palpitations SCREAM Magnesium deficiency to me!!! Have you tried supplementing with it? Could be helpful.
Yes, I agree with that. An easy, fast way of getting Magnesiuim, and Selenium, (another essential mineral for thyroid conditions) is to eat two Brazil nuts per day (no more). Another way is to put Epsom Salts in your bath water or even soak your feet with Epsom Salts in the water. If your body needs Magnesium, and with palpitations it probably does, it will absorb it through your skin.
Hi All. For the last 2 days I have been getting palpitations and feeling a bit dizzy. I'm going to call...
when i have an often upset stomach as well. Does anybody have experience with heart palpitations?
questions are - do having heart palpitations do any long term damage to your heart? What are my other...
Start a Community